Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 41, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 19, 2022, 12:07 PM CDT for Val Verde County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2022, 12:07 PM CDT (17:07 UTC)
- Expired
- Apr 19, 2022, 12:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 146 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 5.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
586
WUUS54 KEWX 191707
SVREWX
TXC465-191745-
/O.NEW.KEWX.SV.W.0041.220419T1707Z-220419T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1207 PM CDT Tue Apr 19 2022
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
North central Val Verde County in south central Texas...
* Until 1245 PM CDT.
* At 1207 PM CDT, a severe thunderstorm was located near Pandale, or
22 miles west of Juno, moving southeast at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Juno, Pandale and Bakers Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3029 10153 3029 10142 3016 10101 2992 10115
3016 10160
TIME...MOT...LOC 1707Z 296DEG 23KT 3021 10149
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
RUNYEN1 follow-up statement
774
WWUS54 KEWX 191722
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1222 PM CDT Tue Apr 19 2022
TXC465-191745-
/O.CON.KEWX.SV.W.0041.000000T0000Z-220419T1745Z/
Val Verde TX-
1222 PM CDT Tue Apr 19 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR NORTH CENTRAL VAL VERDE COUNTY...
At 1222 PM CDT, a severe thunderstorm was located 10 miles east of
Pandale, or 15 miles west of Juno, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Juno and Bakers Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3029 10151 3029 10142 3016 10101 2992 10115
3017 10152
TIME...MOT...LOC 1722Z 286DEG 24KT 3019 10137
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 6:22 AM CDT, 5 hours 45 minutes earlier.
Area forecast discussion, Apr 19, 6:22 AM CDT, 5 hours 45 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 622 AM CDT Tue Apr 19 2022 ...New AVIATION... .SHORT TERM... (Today through Wednesday) Issued at 146 AM CDT Tue Apr 19 2022 Weak ridging aloft over the southern high Plains will flatten some through today as a relatively weak shortwave trough moves through the upper flow. Meanwhile at the surface, high pressure currently centered over N MO and IA is leading to curved flow locally with ENE winds over much of the region becoming ESE near the Rio Grande. Pressure gradient tightens today as the high center shifts to the Mid-South, and 10-20 mph SE winds will gust to 20-30 mph at times today, highest west. Moisture is already increasing across the Rio Grande Plains this morning and cloud cover will develop there through sunrise and gradually build eastward during the day. As a result, high temperatures today will only be in the mid 70s to low 80s for most, perhaps mid 80s far southwest. Model soundings indicate moisture will deepen quickly today, with Pwats up to 1-1.3" by 12Z out west and continuing to rise to 1.5- 1.7" by midday for the southwestern quarter of our area. Weak isentropic lift is expected later this morning west, and drizzle and/or isolated showers may begin to develop after sunrise. Low POPs (20-30%) will spread slowly eastward through the day to perhaps the US-281 corridor by mid-afternoon. An isolated thunderstorm cannot be ruled out today across Val Verde or Edwards County, but otherwise if any SDB convection develops it would not reach the river. Rainfall amounts will be light today, less than 0.10" for the most part. As we head through the evening and overnight, can't rule out some upslope-enhanced isolated light rain shifting eastward across the Hill Country to the I-35 corridor, and the exiting weak shortwave should take most of any lingering light rain chances with it by Wednesday morning. Much warmer lows are forecast Wednesday morning due to the high Tds, in the 60s to near 70. Model soundings depict subsidence strengthening the capping inversion during the day and so no thunderstorm development is expected, and in fact the latest SPC outlook update has removed general thunder from much of the area as a result. Skies should gradually clear from W to E. Look for highs in the mid 80s to low 90s. && .LONG TERM... (Wednesday night through Monday) Issued at 146 AM CDT Tue Apr 19 2022 The beginning of the long-term forecast should start out dry as upper flow remains weak. Breezy southerly flow at the surface will prevail with speeds in the 12-20 mph range and highs in the upper 80s to middle 90s across the area. Upslope flow west of the Rio Grande could lead to some storms west of the border but not anticipating any of this activity making it into our CWA. On Friday, a weak shortwave embedded in the westerly flow could lead to some activity a bit farther east and will mention 20 PoPs for western Val Verde County Friday afternoon. Otherwise, breezy southerly flow will continue with highs again in the upper 80s to middle 90s. A large trough axis will move into the western CONUS for this weekend. Ahead of this feature, southerly flow in the lower levels will increase which could lead to some mainly isolated to scattered showers ahead of an approaching cold front across a decent portion of the area by Sunday afternoon. Highs this weekend should be in the lower 80s to middle 90s with lows in the 60s and 70s. The trough axis should begin to move into the Southern Plains by Sunday afternoon. This should send the frontal boundary into the CWA beginning Sunday evening into Sunday night. Models are coming into better agreement that this front may actually bring a decent chance of rainfall to much of the area Sunday night into Monday. Will continue to assess over the next several days but this is the best signal for a beneficial rainfall in quite some time. Let's toast to && .AVIATION... (12Z TAFS) Issued at 612 AM CDT Tue Apr 19 2022 Cloud cover continues to build in over the Rio Grande Plains, and cigs will slowly lower and spread eastward today. High uncertainty in exactly when MVFR conditions begin to prevail at KSAT/SSF, with some guidance suggesting as early as 14Z and some as late as 20Z at KSAT. There is also low confidence in whether any IFR conditions and/or light rain will occur at KDRT today, so will hold with a SCT group and VCSH for now there. Winds will increase out of the ESE to SE today at 10-15 knots with some gusts to 20-25+ knots at times at all sites. Wind speeds will remain 10-15 knots overnight. Expect cigs to lower at the I-35 terminals overnight, potentially to IFR at times for KAUS/KSAT, but again low confidence in whether and when IFR conditions could prevail. While we are carrying MVFR conditions through the majority of the period, we can't rule out occnl returns to VFR late this afternoon through the mid-evening. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 79 67 88 70 / 10 20 10 0 Austin Bergstrom Intl Airport 80 67 87 69 / 10 20 10 0 New Braunfels Muni Airport 81 67 88 69 / 10 20 10 0 Burnet Muni Airport 78 66 88 69 / 10 20 0 0 Del Rio Intl Airport 81 70 93 72 / 30 20 0 0 Georgetown Muni Airport 80 66 88 70 / 10 20 0 0 Hondo Muni Airport 81 67 90 68 / 30 30 10 0 San Marcos Muni Airport 80 67 88 68 / 10 20 10 0 La Grange - Fayette Regional 81 69 86 70 / 10 20 10 0 San Antonio Intl Airport 80 67 88 70 / 20 20 10 0 Stinson Muni Airport 82 70 90 71 / 20 20 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...KCW Long-Term...29 Aviation...KCW
Hazardous weather outlook, Apr 19, 3:04 AM CDT, 9 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 304 AM CDT Tue Apr 19 2022 TXZ171>173-183>194-202>209-217>225-228-200815- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 304 AM CDT Tue Apr 19 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Apr 19, 11:56 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1156 AM CDT Tue Apr 19 2022
TXZ183-191730-
Val Verde TX-
1156 AM CDT Tue Apr 19 2022
...A strong thunderstorm will impact portions of northwestern Val
Verde County through 1230 PM CDT...
At 1156 AM CDT, Doppler radar was tracking a strong thunderstorm near
Pandale, or 28 miles west of Juno, moving southeast at 25 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Pandale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3029 10163 3029 10144 3022 10121 2998 10134
3018 10170
TIME...MOT...LOC 1656Z 296DEG 23KT 3023 10158
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
RUNYENThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 11:56 AM CDT | Special Weather Statement | EWX | Val Verde | 34 min |
| Apr 19, 12:43 PM CDT | Special Weather Statement | EWX | Val Verde | 47 min |
| Apr 19, 1:09 PM CDT | Special Weather Statement | EWX | Val Verde | 36 min |
| Apr 19, 1:30 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 45 min |
| Apr 19, 1:53 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 52 min |
| Apr 19, 2:38 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 15 min |
| Apr 19, 2:59 PM CDT | Special Weather Statement | EWX | Maverick | 46 min |
| Apr 19, 4:01 PM CDT | Special Weather Statement | EWX | Uvalde | 44 min |
| Apr 19, 4:43 PM CDT | Special Weather Statement | EWX | Zavala | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.